Ohio, 2003Flooding and Damaging Wind in Ohio, July 18 to 19, 2003
July 18 to 19, 2003 · NWS ILN · 3 events in 3 counties and zones
2 flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 9:11 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 18, 9:11 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 PM EDT FRI JUL 18 2003
STUBBORN DEWPOINT GRADIENT IS SLOW IN MOVING SOUTH THROUGH FCST AREA
AND CONVECTION STILL IS SPARKING ON AND AHEAD OF IT. WILL REMOVE
TIMING FROM ZONES AND UPDATE GRIDS TO KEEP CHANCE POPS IN THROUGH
ABOUT 9Z FOR SOUTHERN 1/2 OF FCST AREA. HOPEFULLY THINGS WILL DIE
DOWN SOON BUT AVAILABLE MOISTURE AHEAD OF BOUNDARY IS STILL QUITE
IMPRESSIVE WITH DEWPOINTS IN THE LOWER 70S.
.ILN...NONE
FRANKS
Hazardous weather outlook, Jul 18, 4:08 AM EST, 19 hours 22 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-181100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EDT FRI JUL 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
A COLD FRONT DROPPING DOWN ACROSS THE AREA TODAY WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE THUNDERSTORMS MAY
BE STRONG TO SEVERE LATER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER COLD FRONT WILL PUSH ACROSS THE REGION ON MONDAY. THIS WILL
BRING A CHANCE STRONG THUNDERSTORMS FOR MONDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Hamilton
- When
- July 18, 11:30 PM EST to July 19, 12:20 AM EST
- Where
- Hamilton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Scattered thunderstorms produced localized flooding across southern Ohio. Several roads were submerged with one to two feet of water. A few homes sustained basement flooding in eastern Scioto county.
Thunderstorm Wind, Adams
- When
- July 19, 12:32 AM EST to 12:36 AM EST
- Where
- Adams County, Winchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.933, -83.633
Flood, Scioto
- When
- July 19, 1:30 AM EST to 2:20 AM EST
- Where
- Scioto forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
Scattered thunderstorms produced localized flooding across southern Ohio. Several roads were submerged with one to two feet of water. A few homes sustained basement flooding in eastern Scioto county.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 18, 20031 injured · $4.0 million · 70 kt wind · 10 events
- Hail and Damaging Winds in Iowa, July 18, 2003$1.3 million · 70 kt wind · 8 events
- Flash Flood and Damaging Winds in Georgia, July 18, 2003$110,000 · 52 kt wind · 3 events
- Lightning Strike in Pennsylvania, July 18, 20036 injured · 1 event
- Tropical Storm in Guam, July 18 to 19, 2003$95,000 · 1 event
- Hail in Iowa, July 18, 2003$90,000 · 3 in hail · 2 events
- Hail and Damaging Wind in North Carolina, July 18, 2003$70,000 · 55 kt wind · 3 events
- Damaging Wind in South Carolina, July 18, 2003$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 18 to 19, 2003$35,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Arkansas, July 18 to 19, 2003$30,000 · 65 kt wind · 3 events
- Tornado in North Dakota, July 18, 2003F1 · 1 event
- Damaging Wind in Missouri, July 18, 20033 injured · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329775, 5329774, 5329776.